Alert archive / North Carolina / Freeze Warnings in 2005
Freeze Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Nov 11, 2005, 3:40 AM EST for 4 counties in North Carolina. It took effect at Nov 12, 2005, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 12, 2005, 3:00 AM EST
- Expired
- Nov 12, 2005, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:00 AM EST, 40 minutes earlier.
Area forecast discussion, Nov 11, 3:00 AM EST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 AM EST FRI NOV 11 2005 .SHORT TERM (TODAY THROUGH SUNDAY)... TRANQUIL WEATHER PATTERN THROUGH SUNDAY AS HIGH PRESSURE NEAR SURFACE AND ALOFT MAJOR INFLUENCE ON SENSIBLE WEATHER. FOR TODAY...HIGH PRESSURE BUILDS THEN SETTLES OVER AREA BY 00Z. MODEL LOW LEVEL THICKNESSES HAVE BEEN TRENDING WARMER. USING ADIABATIC CORRECTION SUGGEST MAX TEMPS MID 60S. THIS SEEMS A CATEGORY TOO WARM MOST LOCALES. WENT FAIRLY CLOSE TO MAV GUIDANCE. HIGHS 59-63. TONIGHT...SURFACE HIGH OVERHEAD. MOS GUIDANCE APPEARS TOO WARM BY AT LEAST A CATEGORY. POTENTIAL FOR PATCHY CIRRUS TO FILTER OVERHEAD BUT BELIEVE THAT CIRRUS WILL BE PATCHY/THIN ENOUGH TO HAVE LIMITED INFLUENCE ON TEMPS. WILL GO WITH A FREEZE WARNING FOR THE NORTHERN COASTAL PLAIN AND A FROST ADVISORY FOR REMAINDER OF COASTAL PLAIN AND EASTERN SANDHILLS. LOWS 30-35. SAT/SAT NIGHT...SURFACE HIGH SHIFTS EAST WHILE UPPER RIDGE AXIS MAINTAINS POSITION OVERHEAD. NOTICEABLY WARMER SAT AFTERNOON. THICKNESSES WARM 10-14M FROM FRI AFTERNOON. THUS MAX TEMPS SHOULD WARM AT LEAST A CATEGORY FROM HIGHS EXPECTED TODAY. NOT AS CHILLY SATURDAY NIGHT AS AIRMASS UNDERGOES MODIFICATION. SUNDAY...QUITE PLEASANT FOR MID NOVEMBER...MAINLY CLEAR SKIES WIN THE MORNING WILL GRADUALLY GIVE WAY TO VARYING LAYERS OF CLOUDS...MORE SO IN THE WEST VERSUS EAST. SLY FLOW AND AMPLE SUNSHINE THROUGH EARLY/MID AFTERNOON SHOULD WARM TEMPS TO LEVELS ABOUT 4-7 DEGREE ABOVE NORMAL. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... MODEL GUIDANCE IN BETTER AGREEMENT CONCERNING TIMING OF NEXT SYSTEM. APPEARS BEST RAIN CHANCES WILL BE PRE DAWN HOURS MON INTO MON MORNING. SURFACE FRONT BECOMES DIFFUSE BY MONDAY NIGHT. AIRMASS REMAINS MARGINALLY MOIST MON NIGHT INTO TUE. STILL DIFFERENCES IN TIMING ON NEXT FRONTAL SYSTEM WITH GFS ABOUT 24 HOURS FASTER THAN ECMWF. WILL LET DAY SHIFT HASH OUT DIFFERENCES IN TUE-THU TIME FRAME. && .AVIATION... VFR EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER NORTH CAROLINA. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FOR NCZ011-027-028-043 FROM 3 AM SATURDAY TO 8 AM SATURDAY. FROST ADVISORY FOR NCZ042-077-078-085-086-088-089 FROM 3 AM SATURDAY TO 8 AM SATURDAY. && SHORT TERM...WSS LONG TERM...WSS AVIATION...BADGETT
Hazardous weather outlook, Nov 10, 4:52 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 452 AM EST THU NOV 10 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 452 AM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT BREEZY NORTHWEST WINDS WILL FREQUENTLY GUSTS BETWEEN 20 AND 30 MPH TODAY. THESE WINDS ALONG WITH LOWERING DEWPOINTS MAY ENHANCE THE POTENTIAL FOR BRUSH AND/OR GRASS FIRES ACROSS THE REGION TODAY. THE WINDS SHOULD SUBSIDE BY SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:40 AM EST | Frost Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 1 more | 28 hr |
Nearby
Freeze Warnings in North Carolina, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.